MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 12; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 12; QEW
Catalog Number LITNG12HTORQ100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Therefore, a physical device investigation was unable to be performed.The product lot number was not provided; therefore, the manufacturing records could not be reviewed.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.
 
Event or Problem Description
On (b)(6) 2024, the patient underwent a thrombectomy procedure to treat a pulmonary embolism (pe) after knee surgery using an indigo system aspiration catheter 12 (cat12).There were no reported procedural complications.On (b)(6) 2024, the patient¿s hemoglobin level was 6.9 g/dl and the patient was bleeding from the surgical wound.The patient was administered a reduced dose of anticoagulation and transfusion of four units of blood.On (b)(6) 2024, an inferior vena cava (ivc) filter was implanted.The event is considered resolved.The independent medical reviewer (imr) adjudicated the bleeding from the surgical wound as a serious adverse event with a possible relationship to the indigo system aspiration catheter 12 and index procedure.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20797474
Report Number3005168196-2024-00396
Device Sequence Number18090578
Product Code QEW
UDI-Device Identifier00815948022904
UDI-Public00815948022904
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K202821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLITNG12HTORQ100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Initial Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale